Alert archive / New Jersey / Small Craft Advisories in 2016

Small Craft Advisory 59, NWS Philadelphia/Mount Holly

May 9, 2016

NWS Philadelphia/Mount Holly issued this small craft advisory at May 9, 2016, 3:27 AM EDT. It took effect at May 9, 2016, 12:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 9, 2016, 3:27 AM EDT (07:27 UTC)
In effect from
May 9, 2016, 12:00 PM EDT
Expired
May 9, 2016, 6:00 PM EDT
In force
6 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

245 
WHUS71 KPHI 090727
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 AM EDT MON MAY 9 2016

ANZ450>453-092030-
/O.NEW.KPHI.SC.Y.0059.160509T1600Z-160509T2200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
327 AM EDT MON MAY 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT
THIS EVENING.
 
* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS AROUND 25 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
788 
WHUS71 KPHI 091700
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
100 PM EDT MON MAY 9 2016

ANZ452-453-091800-
/O.CAN.KPHI.SC.Y.0059.000000T0000Z-160509T2200Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
100 PM EDT MON MAY 9 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.


$$

ANZ450-451-092200-
/O.CON.KPHI.SC.Y.0059.000000T0000Z-160509T2200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
100 PM EDT MON MAY 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST AROUND 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
478 
WHUS71 KPHI 092156
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
556 PM EDT MON MAY 9 2016

ANZ450-451-092300-
/O.EXP.KPHI.SC.Y.0059.000000T0000Z-160509T2200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
556 PM EDT MON MAY 9 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

THE SMALL CRAFT ADVISORY FOR THE COASTAL WATERS FROM SANDY HOOK
TO LITTLE EGG INLET, NEW JERSEY WILL EXPIRE AT 600 PM. WIND GUSTS
WILL CONTINUE TO DIMINISH THIS EVENING.

$$

IOVINO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at May 9, 12:17 AM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 9, 12:17 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1217 AM EDT MON MAY 9 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE AREA OVERNIGHT AND REMAIN FOR
MONDAY. A WEAK FRONT TO THE SOUTH WILL TRY TO MOVE NORTH TUESDAY
AND WEDNESDAY. MORE HIGH PRESSURE WILL MOVE TOWARDS THE AREA
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. A LOW AND ITS ASSOCIATED
FRONTS WILL AFFECT THE WEATHER FOR FRIDAY AND INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A QUIET EARLY MORNING PERIOD IS IN PROGRESS ACROSS THE REGION. WE
HAVE SOME HIGH LEVEL CLOUDS NORTHWEST OF THE REGION WHICH ARE
HAVING A HARD TIME MOVING SOUTHEAST OF THE POCONOS AND INTO THE
REGION. TEMPERATURES ARE FALLING FAIRLY QUICKLY IN RURAL AREAS
WITH A FAVORABLE RADIATIONAL COOLING SET-UP WITH SLOWER FALLS IN
URBAN REGIONS. SOME ADJUSTMENTS WITH THE TEMPERATURES WERE MADE
WITH THE 12:30 AM UPDATE. HIGH CLOUDS MAY BEGIN TO INCREASE
TOWARD SUNRISE ACROSS THE DELMARVA AHEAD OF A WARM FRONT MOVING
NORTHWARD INTO VIRGINA.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
THE FRONTAL BOUNDARY THAT PASSED THROUGH THE AREA SUNDAY WILL STALL
WELL TO OUR SOUTH THROUGH MONDAY. MOST OF THE AREA WILL REMAIN DRY
ON MONDAY, BUT AN INCREASE IN MID-HIGH LEVEL CLOUDS WILL LIKELY
OCCUR THROUGH THE DAY. A SHORT WAVE/VORTICITY IMPULSE IS FORECAST TO
SLIDE ACROSS THE SOUTHERN AREAS DURING THE DAY. THIS COULD HELP
SPARK OFF SOME SHOWERS ACROSS THE SOUTHERN NEW JERSEY AND DELMARVA
COUNTIES DURING THE DAY MONDAY. WINDS WILL ONCE AGAIN GUSTY OUR OF
THE WEST TO NORTHWEST AROUND 20 TO 25 MPH DURING THE DAY.

&&

.LONG TERM /TONIGHT THROUGH SUNDAY/...
MUCH OF THE BEGINNING PART OF THE LONG TERM WILL HAVE MOSTLY FAIR
WEATHER AS THE RIDGE PART OF THE (FORMER) OMEGA BLOCK PROGRESSES
ACROSS THE OHIO VALLEY/MIDDLE ATLANTIC REGION. THIS WILL BE
ACCOMPANIED BY HIGH PRESSURE FOR THE MOST PART. THERE WILL BE
SOME LINGERING MOISTURE AND A SHORT WAVE ACROSS THE DELMARVA AND
SRN NJ AREAS TUESDAY NIGHT AND INTO WEDNESDAY. THESE FEATURES WILL
ALLOW FOR SOME SCT SHOWER ACTIVITY FOR THESE PERIODS. OVERALL
AMOUNTS AND SPATIAL COVERAGE OF THE ACTIVITY WILL BE SMALL.
TEMPERATURES WILL STILL BE A LITTLE BELOW NORMAL ON TUESDAY...BUT
READINGS WILL WARM CLOSE TO NORMAL FOR WEDNESDAY AND THEN GO A
LITTLE ABOVE NORMAL FOR THURSDAY. NORMAL MAX TEMPS FOR THIS TIME
OF YEAR FOR PHILADELPHIA ARE IN THE LOW 70S AND MID/UPPER 60S FOR
THE NORTHERN AREAS.

THE LATER PART OF THE LONG TERM WILL HAVE MORE CLOUDS AND GREATER
CHC FOR SHOWERS. THE TROUGH FROM THE WESTERN STATES (EARLY THIS
WEEK) WILL CROSS THE COUNTRY AND PICK UP SOME GULF OF MEXICO
MOISTURE. A SHIELD OF RAIN WILL MOVE ACROSS THE AREA THURSDAY NIGHT
AND INTO FRIDAY. POPS IN THE HIGH CHC RANGE WILL REMAIN FOR NOW. A
DEEPENING UPPER LOW ACROSS THE GREAT LAKES WILL THEN AFFECT THE AREA
FOR NEXT WEEKEND. THIS WILL PROLONG THE CHC FOR SHOWERS INTO NEXT
WEEKEND. THIS WILL LIKELY ALSO BRING TEMPERATURES BACK TO BELOW
NORMAL VALUES BY THEN.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED TO PERSIST ACROSS THE TAF SITES THROUGH
MONDAY. ISOLATED SHOWERS MAY POSSIBLY AFFECT ACY/MIV DURING THE DAY
MONDAY, BUT SHOULD REMAIN VFR.

GUSTY NORTHWEST WINDS OF 25-30 KNOTS THIS AFTERNOON AND EARLY
EVENING WILL DIMINISH THROUGH THE NIGHT. HOWEVER, WINDS WILL GUST
AGAIN MONDAY AROUND 20-25 KNOTS.

OUTLOOK...
MON NIGHT THRU WED NIGHT...MOSTLY VFR. SCT SHOWERS ACROSS THE
   DELMARVA AND SRN NJ TUE/TUE NIGHT.
THU THRU FRI...MOSTLY VFR. SCT SHOWERS/TSTMS POSSIBLE WITH LOWER
   VSBYS/CIGS POSSIBLE.

&&

.MARINE...

A QUIET EARLY MORNING PERIOD IS EXPECTED WITH SEAS BETWEEN TWO AND
THREE FEET ALONG WITH LIGHTER WINDS. WINDS MAY INCREASE AGAIN THIS
AFTERNOON WITH CLOSE TO SCA GUSTS.

OUTLOOK...
SUB-SCA CONDITIONS ARE EXPECTED ON THE WATERS THROUGH FRIDAY.

&&

.FIRE WEATHER...
DEWPOINTS DROPPED SIGNIFICANTLY ACROSS THE AREA TODAY CAUSING RH
VALUES TO DROP WELL INTO THE 20S AND TEENS IN SOME AREAS. SOME
DRYING WILL OCCUR TODAY, BUT WE ARE UNSURE HOW MUCH WITH AS WET AS
IT HAS BEEN LATELY. WE WILL CALL OUR PARTNERS ON MONDAY MORNING TO
ASSESS THE DRYING TO SEE IF ANY STATEMENTS WILL BE NEEDED MONDAY.

&&

.TIDES/COASTAL FLOODING...

SOME SPOTTY LOW END TIDAL FLOODING HAS OCCURRED WITH DEPARTURES
UP TO .2 FEET ABOVE NORMAL IN SPOTS. THIS MAY CONTINUE AT OTHER
LOCATIONS DURING THE EARLY MORNING HOURS. DUE TO THE SPOTTY NATURE
OF THIS FLOODING WILL NOT ISSUE ANY HEADLINES ATTM. HIGH TIDES
TONIGHT WILL RANGE FROM 10:30 TO 11:30 PM ON THE OCEANFRONT, TO
SEVERAL HOURS LATER ON AREA BAYS, AND ABOUT 4:00 AM ON THE TIDAL
DELAWARE RIVER.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...O'HARA
NEAR TERM...GAINES
SHORT TERM...ROBERTSON
LONG TERM...O'HARA
AVIATION...ROBERTSON/O'HARA
MARINE...GAINES/O'HARA
FIRE WEATHER...
TIDES/COASTAL FLOODING...GAINES
Hazardous weather outlook, May 8, 3:32 PM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT SUN MAY 8 2016

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-091945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
332 PM EDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-091945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
332 PM EDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in New Jersey, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.